Vermont, 2013Flash Flooding in Vermont, July 2, 2013
July 2, 2013 · NWS BTV · 3 events in 1 county or zone
Warm moist air over the northeast provided the ingredients for heavy rainfall, and saturated ground from record May and June rainfall made the region vulnerable to flooding. Showers and thunderstorms developed during the afternoon and evening of July 2 2013, producing heavy rainfall moved repeatedly across southeast Vermont, with isolated flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $325,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Warm moist air over the northeast provided the ingredients for heavy rainfall, and saturated ground from record May and June rainfall made the region vulnerable to flooding. Showers and thunderstorms developed during the afternoon and evening of July 2 2013, producing heavy rainfall moved repeatedly across southeast Vermont, with isolated flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 2, 6:46 PM EST, 59 minutes earlier.
Area forecast discussion, Jul 2, 6:46 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
746 PM EDT TUE JUL 2 2013
.SYNOPSIS...
DEEP TROPICAL MOISTURE RIDING NORTH ALONG A STALLED FRONTAL BOUNDARY
WILL CONTINUE TO PROVIDE THE NORTH COUNTRY WITH SCATTERED SHOWERS
AND SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING OVER THE NEXT
FEW DAYS...WITH HEAVY DOWNPOURS AND ISOLATED AREAS OF FLOODING
POSSIBLE. INCREASINGLY WARM AND HUMID CONDITIONS ARE EXPECTED AS
WELL...WITH HIGHS PUSHING BACK INTO THE MID TO UPPER 80S BY
WEDNESDAY...WITH DEWPOINTS REMAINING IN THE MID TO UPPER 60S.
&&
.NEAR TERM /UNTIL 8 AM WEDNESDAY MORNING/...
AS OF 745 PM EDT TUESDAY...WITH IS UPDATE WILL EXTEND FLASH FLOOD
WATCH JUST A FEW HOURS TO LEAVE IT IN EFFECT AS LONG AS ONGOING
CONVECTION PERSISTS. POTENT BAND OF SHOWERS/THUNDERSTORMS MOVED
OUT OF ESSEX COUNTY NY AND NOW IN A LINE FROM CHITTENDEN THROUGH
ADDISON TO RUTLAND. STRONGER STORMS COULD DROP A QUICK INCH OF
RAIN...AND IF MULTIPLE STORMS PASS COULD STILL GET FLASH FLOODING.
LAPS SURFACE BASE CAPE PEAKED OUT IN SOUTHERN CHAMPLAIN VALLEY
2500-3000 J/KG, BUT HAVE DROPPED OFF SINCE THEN. RAINFALL RATES
HAVE BRIEFLY SPIKED TO 3" PER HOUR FOR ONLY 1-2 VOLUME SCANS, AND
WOULD WANT TO SEE THOSE RATES CONTINUE FOR A HALF HOUR TO START
GETTING CONCERNED. GIVEN HIGH PWAT VALUES AROUND 1.5" OVER THE
REGION EXPECT TO SEE A FEW MORE INTENSE STORMS DEVELOP. AREAS OF
GREATEST CONCERN CONTINUE TO BE ALONG A LINE FROM ESSEX COUNTY NEW
YORK TO ESSEX COUNTY VERMONT WHERE RECENT RAINFALL OVER THE PAST
24 HOURS TOPPED 1". AVERAGE BASIN 1-3HR FFG REMAINS VERY LOW IN
THE 1.5" RANGE SO IT WON'T TAKE MUCH FOR SOME AREAS TO FLOOD. IN
ADDITION...TWO LARGER SCALE BASINS NEED TO MONITORED...CENV1 AND
ASFN6 WHERE NOTABLE RIVER RISES OCCURRED LAST NIGHT.
OVERALL THE TREND AFTER 03-04Z WILL BE FOR SCATTERED CONVECTION
TO DIMINISH THOUGH WITH THE LOSS OF WHAT LIMITED DAYTIME SURFACE
HEATING WE GET. WARM AND MUGGY CONDITIONS WILL CONTINUE OVERNIGHT
THOUGH WITH LOWS ONLY IN THE MID TO UPPER 60S...AND DEWPOINTS NOT
FAR BEHIND. GOOD BET FOR AREAS OF DENSE FOG AGAIN AS
WELL...THOUGH HARD TO PREDICT HOW WIDESPREAD.
&&
.SHORT TERM /8 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 300 PM EDT TUESDAY...LITTLE CHANGE IN THE OVERALL PATTERN
IS EXPECTED FOR WEDNESDAY THROUGH THURSDAY AS THE NORTH COUNTRY
REMAINS STUCK BETWEEN A BERMUDA HIGH TO OUR EAST AND UPPER LEVEL
TROUGH TO THE WEST. HEIGHTS CONTINUE TO RISE HOWEVER AS THE
BERMUDA HIGH SHIFTS SLOWLY WEST...WHILE REMNANTS OF SURFACE
BOUNDARY GRADUALLY LIFT NORTH OF THE AREA. THIS PATTERN WILL
SUPPORT INCREASINGLY WARM AND HUMID CONDITIONS AS 925MB TEMPS
RISE TO NEAR +20C WEDS AND WARMER THURSDAY WITH MAX TEMPS GOING
BACK INTO THE 80S TO NEAR 90. DEWPOINTS REMAIN VERY HIGH AS WELL
IN THE 60S TO POSSIBLY 70S WHICH WILL SUPPORT SUFFICIENT SURFACE
INSTABILITY EACH AFTERNOON FOR SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT. OVERALL THOUGH THINK AREAL COVERAGE WILL DECREASE
EACH DAY WITH THE BUILDING HEIGHTS ALOFT...BUT NEVERTHELESS THE
THREAT OF FLASH FLOODING WILL LIKELY CONTINUE AS SOILS REMAIN
VERY SATURATED. LOW TEMPS EACH NIGHT WILL ALSO BE INCREASINGLY
MUGGY...WARMING A COUPLE DEGREES EACH NIGHT AND HOLDING STEADY IN
THE 60S.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 359 PM EDT TUESDAY...UPPER LEVEL RIDGE BEGINS TO SHIFT
WESTWARD...INCREASING HTS OVER THE NORTH COUNTRY. A COUPLE OF
WEAK IMPULSES WILL MOVE THROUGH THE MORE ZONAL FLOW OVER THE
NORTHEAST...SO CANNOT COMPLETELY RULE OUT CHC FOR SHOWERS. EXPECT
ANY SHOWERY ACTIVITY TO BE SCATTERED AT MOST...MAINLY IN THE AFTN
INTO EVENING. WENT WITH SLGT CHC FOR THE WKND WITH PARTLY CLOUDY
TO MOSTLY SUNNY SKIES. WARM TEMPERATURES EXPECTED WITH 925MB
TEMPS REACHING 20-23C AND 850MB TEMPS REACHING 16-18C. WITH MORE
SUNNY CONDITIONS DURING THE DAY...COULD SEE M-U80S IN THE VALLEYS
AND U70S-L80S IN THE HIGHER TERRAIN THROUGHOUT THE PERIOD WITH A
SLGT COOLING TREND MONDAY AND TUESDAY.
CHANCES OF SHOWERS AND THUNDERSTORMS RETURN FOR THE BEGINNING OF
THE WORK WEEK AS ZONAL FLOW CONTINUES TO ALLOW QUICK MOVING
SHORTWAVES TO TRAVERSE THE NORTHEAST.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 00Z THURSDAY...SHOWERS AND EMBEDDED THUNDERSTORMS WILL
MOVE IN FROM THE ADIRONDACKS AND HUDSON VALLEY OVER THE NEXT
COUPLE OF HOURS AFFECTING BTV...PBG...RUT...AND MPV. PERIODS OF
MVFR VISIBILITY SHOULD BE COMMON IN THESE SHOWERS...THOUGH LOCALLY
IFR VISIBILITY IN HEAVIER DOWNPOURS IS ALSO POSSIBLE. MAIN THREAT
OF ANY THUNDER IS AT RUT OVER THE NEXT COUPLE HOURS GIVEN SLIGHTLY
BETTER INSTABILITY THERE. SHOWERS/THUNDER LOOK TO END AFTER SUNSET
BUT WILL TRANSITION OVER TO MIST/FOG DEVELOPMENT DURING THE
OVERNIGHT AS WINDS GO LIGHT/VARIABLE. THINK IT WILL BE FAVORABLE
AT MOST OF THE TAFS TONIGHT...BUT ESPECIALLY THOSE THAT DO GET
RAIN IN THE NEAR-TERM.
FOR WEDNESDAY...EXPECTING MAINLY VFR CONDITIONS AFTER AREAS OF
MIST/FOG LIFT. ONE EXCEPTION MAY BE SOME LEFTOVER 5SM HZ DUE TO
SMOKE WHERE WINDS MAY BE MORE VARIABLE IN THE EARLY/MID-MORNING.
WINDS TURN SOUTHWEST WHICH SHOULD KEEP ANY HZ FROM ADVECTING
IN...BUT WILL BRING PERIODS OF SHOWERS/THUNDER ONCE AGAIN DURING
THE AFTERNOON.
OUTLOOK 00Z THURSDAY THROUGH SUNDAY...
00Z THURSDAY THROUGH 00Z SATURDAY...VFR EXCEPT BRIEF REDUCTION TO
MVFR IN SHOWERS EACH AFTERNOON/EVENING...AND IFR SOME LOCATIONS
DUE TO FOG GENERALLY 06-12Z.
00Z SATURDAY THROUGH SUNDAY...DRYING TREND WITH VFR CONDITIONS
AND ONLY SLGT CHC FOR SHOWERS ON SUNDAY.
&&
.HYDROLOGY...
AS OF 300 PM EDT TUESDAY...FLASH FLOOD WATCH CONTINUES THROUGH 03Z
WEDNESDAY FOR MOST OF THE NORTH COUNTRY.
THERE IS STILL THREAT FOR ADDITIONAL FLOODING WITH POSSIBLE FLASH
FLOODING THIS AFTERNOON AND EVENING. RAINFALL AMOUNTS OVER PAST 24
HOURS HAVE RANGED BETWEEN ONE HALF AND ONE INCH ACROSS THE
REGION.AND WITH AS WET AS ANTECEDENT CONDITIONS ARE...WILL TAKE VERY
LITTLE ADDITIONAL RAINFALL FOR FLASH FLOODING. SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS THE
AREA THIS AFTERNOON AND EVENING WITH LOCALIZED HEAVY RAINFALL...
WHICH COULD CAUSE ISOLATED FLASH FLOODING.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ001>012-
016>019.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ028-030-
031-034-035.
&&
SYNOPSIS...LAHIFF
NEAR TERM...HANSON
SHORT TERM...LAHIFF
LONG TERM...KGM
AVIATION...KGM/LOCONTO
HYDROLOGY...BTVHazardous weather outlook, Jul 2, 2:49 AM EST, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
349 AM EDT TUE JUL 2 2013
NYZ028-030-031-034-035-VTZ001>012-016>019-030800-
EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
349 AM EDT TUE JUL 2 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY WEDNESDAY THROUGH
FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY
HEAVY RAINFALL IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ026-027-029-087-030800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-
349 AM EDT TUE JUL 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING
WITH LOCALLY HEAVY RAINFALL POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY WEDNESDAY THROUGH
FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY
HEAVY RAINFALL IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 2:40 PM EST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
340 PM EDT TUE JUL 2 2013
NYZ029>031-034-022115-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-
WESTERN ESSEX NY-
340 PM EDT TUE JUL 2 2013
...SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL
CONTINUE TO AFFECT FAR NORTHWESTERN ESSEX...SOUTHEASTERN ST.
LAWRENCE...SOUTHERN CLINTON AND SOUTHERN FRANKLIN COUNTIES...
AT 336 PM EDT...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL
OF A HALF TO ONE INCH IN ONE HOUR WERE AFFECTING THE ADIRONDACKS OF
NEW YORK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CRANBERRY LAKE...STAR LAKE...GALE...CRANBERRY
LAKE...WANAKENA...MADAWASKA...SAINT REGIS
MOUNTAIN...GABRIELS...HAWKEYE...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4453 7465 4476 7401 4450 7357 4435 7409
4408 7474 4426 7517
MUCCILLISpecial weather statement, Jul 2, 3:01 PM EST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
401 PM EDT TUE JUL 2 2013
VTZ010>012-019-022100-
EASTERN RUTLAND VT-ORANGE VT-WESTERN RUTLAND VT-WINDSOR VT-
401 PM EDT TUE JUL 2 2013
...SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL
CONTINUE TO AFFECT SOUTH CENTRAL ORANGE...SOUTHEASTERN RUTLAND AND
WINDSOR COUNTIES...
AT 354 PM EDT...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL
OF A HALF INCH TO ONE INCH IN ONE HOUR WERE AFFECTING PORTIONS OF
RUTLAND AND WINDSOR COUNTIES IN VERMONT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
LUDLOW...WALLINGFORD...BRIDGEWATER...WOODSTOCK...NORTH HARTLAND...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4325 7282 4330 7284 4329 7299 4330 7303
4330 7320 4398 7253 4362 7232 4360 7233
4358 7237 4353 7239 4348 7237 4337 7241
4335 7238 4323 7243 4323 7260
MUCCILLISpecial weather statement, Jul 2, 4:27 PM EST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
527 PM EDT TUE JUL 2 2013
NYZ028-030-031-034-035-022230-
EASTERN CLINTON NY-EASTERN ESSEX NY-SOUTHERN FRANKLIN NY-
WESTERN CLINTON NY-WESTERN ESSEX NY-
527 PM EDT TUE JUL 2 2013
...HEAVY RAINFALL WILL MOVE THROUGH NORTHERN ESSEX...SOUTHEASTERN
CLINTON AND SOUTHEASTERN FRANKLIN COUNTIES...
AT 521 PM EDT...A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS PRODUCING
HEAVY RAINFALL OVER NOTHERN ESSEX COUNTY...MOVING NORTHEAST
AT 20 MPH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BRIEF GUSTY WINDS
ARE ALSO POSSIBLE AS THE STORMS PASS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTH JAY...AUSABLE FORKS...DEERHEAD...EXIT 32 I87...CLINTONVILLE...
REBER...EXIT 34 I87...KEESEVILLE...PORT DOUGLASS...PORT KENT...
VALCOUR ISLAND...
LAT...LON 4469 7336 4462 7339 4457 7337 4450 7331
4443 7329 4436 7334 4428 7331 4425 7332
4419 7339 4414 7340 4408 7400 4426 7434
4473 7337
HANSONSpecial weather statement, Jul 2, 5:06 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
606 PM EDT TUE JUL 2 2013
VTZ003-006-022300-
LAMOILLE VT-ORLEANS VT-
606 PM EDT TUE JUL 2 2013
...HEAVY RAINFALL WILL MOVE THROUGH EASTERN LAMOILLE AND ORLEANS
COUNTIES...
AT 600 PM EDT...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL
WERE NEAR EDEN MILLS...MOVING NORTHEAST AT 20 MPH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. WIND GUSTS TO 40 MPH
ARE POSSIBLE WITH THE STORMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ALBANY...ALBANY CENTER...WEST GLOVER...WESTFIELD...IRASBURG...EXIT 26
I91...COVENTRY...BROWNINGTON...EXIT 27 I91...EXIT 28 I91...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4485 7190 4479 7197 4476 7194 4471 7200
4475 7211 4469 7209 4469 7215 4456 7224
4455 7228 4458 7237 4443 7251 4447 7259
4448 7259 4476 7272 4480 7262 4478 7257
4484 7254 4502 7218 4502 7192
HANSONSpecial weather statement, Jul 2, 5:07 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
607 PM EDT TUE JUL 2 2013
NYZ034-035-VTZ009-011-012-018-019-022300-
EASTERN ADDISON VT-EASTERN ESSEX NY-EASTERN RUTLAND VT-
WESTERN ADDISON VT-WESTERN ESSEX NY-WESTERN RUTLAND VT-WINDSOR VT-
607 PM EDT TUE JUL 2 2013
...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH ADDISON...
NORTHWESTERN WINDSOR...RUTLAND AND SOUTHEASTERN ESSEX COUNTIES...
AT 600 PM EDT...A LINE OF THUNDERSTORMS WAS LOCATED FROM
PHAROAH MOUNTAIN TO 5 MILES SOUTHEAST OF BOLTON LANDING NEW YORK TO
5 MILES SOUTH OF GANSEVOORT NEW YORK. ADDITIONAL THUNDERSTORMS
WERE BEGINNING TO DEVELOP IN SOUTHERN ADDISON COUNTY. THESE
THUNDERSTORM CLUSTERS WERE MOVING NORTHEAST AT 25 MPH.
HEAVY RAIN FROM THESE THUNDERSTORMS WILL CAUSE WATER TO POND ON
ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL
STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CHILSON...IRONVILLE...TICONDEROGA...WEST BRIDPORT...CROWN POINT
CENTER...BRIDPORT...SHOREHAM...HYDEVILLE...WEST CORNWALL...WELLS...
NORTH PAWLET...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4332 7326 4356 7326 4358 7330 4362 7332
4362 7336 4356 7339 4358 7343 4364 7343
4379 7336 4380 7344 4378 7368 4386 7370
4417 7301 4385 7287 4331 7289 4330 7321
LOCONTOSpecial weather statement, Jul 2, 6:13 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
713 PM EDT TUE JUL 2 2013
VTZ005-006-008>012-017>019-030015-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN RUTLAND VT-
LAMOILLE VT-ORANGE VT-WASHINGTON VT-WESTERN ADDISON VT-
WESTERN CHITTENDEN VT-WESTERN RUTLAND VT-WINDSOR VT-
713 PM EDT TUE JUL 2 2013
...HEAVY RAINFALL WILL MOVE THROUGH CENTRAL VERMONT...
AT 704 PM EDT...AN AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
RAINFALL WERE LOCATED FROM SAND BAR STATE PARK
TO NORTH FERRISBURGH TO 4 MILES SOUTHEAST OF GOSHEN...MOVING EAST AT
20 MPH.
THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...IN SOME AREAS AS
MUCH AS A HALF INCH OF RAIN IN 30 MINUTES. VISIBILITIES WILL BE
REDUCED TO NEAR ZERO FOR PERSONS DRIVING THROUGH THE STORMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. WIND GUSTS TO 40 MPH
ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WEST MILTON...EAST MONKTON...MILTON...LINCOLN...WESTFORD...HUNTINGTON
CENTER...CLOVERDALE...BUELS GORE...CAMBRIDGE...NORTH FAYSTON...SOUTH
CAMBRIDGE...JEFFERSONVILLE...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. SLOW
DOWN IF YOU DRIVE THROUGH STORMS...HYDROPLANING IS THE BLACK ICE OF
SUMMER.
LAT...LON 4423 7261 4374 7232 4374 7300 4423 7330
4440 7331 4445 7329 4457 7333 4460 7326
4469 7323 4469 7314 4465 7304 4463 7293
4469 7286 4469 7265
HANSONFlash Flood, Windsor
- When
- July 2, 7:45 PM EST to 10:30 PM EST
- Where
- Windsor County, 0.9 mi SSW of Downers to 1.78 mi NNW of Greenbush
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Department of Highways
- Coordinates
- 43.388, -72.528
Two to three inches of rain fell in two hours over eastern Windsor County, resulting in flash flooding. Road closures due to flood waters and debris swept onto road surfaces included Vermont Routes 44A, 106, and 131 in the Downers and Weathersfield areas.
Flash Flood, Windsor
- When
- July 2, 8:45 PM EST to 10:30 PM EST
- Where
- Windsor County, 0.68 mi SSW of Windsor to 1.07 mi NNW of Evarts
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Department of Highways
- Coordinates
- 43.470, -72.423
Two to three inches of rain fell in two hours over eastern Windsor County, resulting in flash flooding. Many roads were damaged and made impassable in Hartland VT, including Densmore Hill Road, Gilson Road, Mill Street, and Rice Road.
Flash Flood, Windsor
- When
- July 2, 10:00 PM EST to 10:30 PM EST
- Where
- Windsor County, 1.53 mi NNE of Chester Depot to 2.01 mi ESE of Andover
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Department of Highways
- Coordinates
- 43.290, -72.566
Two to three inches of rain fell in two hours over eastern Windsor County, resulting in flash flooding. Vermont Agency of Transportation reported Route 11 in Chester was closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Hampshire, July 2, 2013$10 million · 6 events
- Tornado in South Carolina, July 2, 20139 injured · $88,000 · EF1 · 1 event
- Strong Wind in American Samoa, July 2 to 3, 2013$4.0 million · 1 event
- Flash Flood and Debris Flow in California, July 2 to 3, 2013$150,000 · 1 in hail · 6 events
- Tornado and Damaging Winds in North Carolina, July 2, 2013$115,000 · EF0 · 4 events
- Hail in Iowa, July 2, 2013$82,000 · 1 in hail · 6 events
- Hail and Damaging Wind in West Virginia, July 2, 2013$90,000 · 0.88 in hail · 3 events
- Flash Flood in New Hampshire, July 2 to 3, 2013$50,000 · 1 event
- High Wind in Nevada, July 2, 2013$50,000 · 52 kt wind · 1 event
- Lightning Strikes in Georgia, July 2, 20131 injured · $20,000 · 2 events
- Flash Flood and Hail in New Mexico, July 2, 2013$1,000 · 1.75 in hail · 16 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 2, 20136 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456427, 457048, 456431.